EconPapers    
Economics at your fingertips  
 

Nonparametric estimation of an implied volatility surface

James N. Bodurtha, Jr. and Martin Jermakyan

Journal of Computational Finance

Abstract: ABSTRACT Given standard diffusion-based option pricing assumptions and a set of traded European option quotes and their payoffs at maturity, the authors identify a unique and stable set of diffusion coefficients or volatilities. Effectively, a set of option prices are inverted into a state- and time-dependent volatility function. The problem differs from the standard direct problem in which volatilities and maturity payoffs are known and the associated option values are calculated. Specifically, the authors' approach, which is based on a small-parameter expansion of the option value function, is a finite difference based procedure. It builds on previous work, which has followed Tikhonov's treatment of integral equations on the Fredholm or convolution type. An implementation of this approach with CBOE S&P500 option data is also discussed.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-computational-fina ... d-volatility-surface (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ0:2160570

Access Statistics for this article

More articles in Journal of Computational Finance from Journal of Computational Finance
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ0:2160570